Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 68, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2019, 7:12 PM EDT for Crawford County, Dubois County, Orange County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2019, 7:12 PM EDT (23:12 UTC)
- Expired
- Jun 5, 2019, 7:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Dubois County, IN, Orange County, IN
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:21 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 5, 4:21 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Louisville KY 421 PM EDT Wed Jun 5 2019 .Mesoscale Update... Issued at 415 PM EDT Wed Jun 5 2019 Atmosphere has destabilized and storms have initiated over Illinois and Indiana. Decent focus from just north of Vincennes to near Seymour. Strong instability in place with sfc-based CAPE over 3000 J/kg, and well over 1000 J/kg of downdraft CAPE across all of southern Indiana and most of north central Kentucky. Main threat will be damaging winds, primarily of the pulse variety, but there is just enough shear that we can't rule out enough organization for storms to develop a cold pool and start diving southward. Southern boundary of WW 332 may be generous by a row of counties to cover that possibility. && .Short Term...(This evening through Thursday) Issued at 320 PM EDT Wed Jun 5 2019 Current synoptic setup has a cut-off low over New Mexico with weak upper ridging to the north and zonal upper-level flow over the Ohio Valley. Isolated afternoon pop up showers and thunderstorms are still a possibility today as we sit within a moist and unstable air mass with CAPE values exceeding 3000 J/kg. Deep level shear is less impressive, which would suggest that any storms that do develop would be pulsey in nature. Hazards associated with any isolated afternoon/early evening storms would be brief heavy rain, local gusty winds and possible hail. Surface winds from the southwest will continue to gust into the low 20mph range until near sunset. A 500 mb shortwave, currently over the Great Lakes, will travel east throughout the evening. Models are in fair agreement with a line of storms moving south into southern Indiana later this evening into the overnight hours. The 05/17Z HRRR brings this line into southern Indiana by 06/00Z, but shows a weakening trend as it moves into central KY. The 3K NAM is a bit slower with a showtime of 06/02Z, but agrees with the weakening trend. SPC has placed a portion of our western southern Indiana counties with an Enhanced Risk and the rest of our forecast area within a Slight Risk with the most likely hazard being damaging winds. Short range models show most of this activity moving out of our area by Thursday morning. We'll remain in an unstable environment Thursday as the cut-off low edges closer from the west bringing continued chances of showers and thunderstorms enhanced by diurnal instability. Forecast soundings show a drastic decrease in wind speed aloft, with speeds less than 20 knots up to 400mb. This will result in slow moving storms, which could pose localized flooding issues anywhere heavy rain should occur. Expect to see broken to overcast skies with max temps reaching into the low 80s with dewpoints sitting uncomfortably in the upper 60s to lower 70s. .Long Term...(Thursday night through Wednesday) Issued at 300 PM EDT Wed Jun 5 2019 Thursday Night... Scattered showers and storms will likely continue into at least the first part of the Thursday night time frame, until instability is lost. The pulse severe threat will likely be diminishing, however the localized Flash Flooding threat will likely linger a bit as storms will be nearly stationary and should be quite efficient rainfall producers. Friday - Monday... The well-advertised cutoff low will move into and wobble around the TN Valley through the weekend. This feature will provide focus for scattered to numerous showers and storms through the weekend as waves of energy rotate around the parent low. Waves of deeper moisture will also rotate into the region at times, providing precipitable water values up around 2" at times. A localized Flash Flooding threat is expected to continue during this time, and may increase with each round of storms, especially for areas that see repeated instances of heavy rain. Given extensive cloud cover and plenty of precipitation, look for small diurnal temperature ranges through the weekend. Highs should mostly be in the upper 70s and low 80s, while lows should mostly be in the 65 to 70 degree range. Monday Night - Wednesday... The parent low will be over the Gulf Coast region by this time, and will likely be swept by a northern stream shortwave trough. This will help to push the deep moisture out of our region, and will also swing a notable cold front through our region Monday night. As a result, we'll see a return to dry and pleasant conditions through mid week. Highs are expected to run a bit below normal in the upper 70s to around 80. Meanwhile, lows will drop into the upper 50s and low 60s as dew points trend lower in the Canadian origin airmass. && .Aviation...(18Z TAF Issuance) Updated at 150 PM EDT Wed Jun 5 2019 The Ohio River Valley sits within an unstable airmass with several triggers available for producing isolated showers/storms this afternoon. Confidence is low as to exactly where and when this could occur, so have included mention of VCSH to account for this. Current radar is showing a couple showers popping up south of KBWG, but a weak cap at 5000 ft seems to be inhibiting TS potential at this time. Short range models agree that a line of showers and storms with damaging wind potential will approach the area tonight. Expect MVFR, possibly IFR, CIG and VIS with any of these stronger cells. Winds predominately will be out of the SW today with gusts into the low 20kt range. Will monitor any isolated convective growth this afternoon closely, as well as this evening's line of showers/storms. Will update promptly as needed. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...RAS Short Term...CG Long Term...BJS Aviation...CG
Hazardous weather outlook, Jun 5, 3:31 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 331 PM EDT Wed Jun 5 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 331 PM EDT Wed Jun 5 2019 /231 PM CDT Wed Jun 5 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Chance of isolated severe thunderstorms are still possible this afternoon through this evening. These storms will be capable of damaging winds, large hail, heavy rainfall, and lightning. A line of storms will move through the area this evening into the early morning hours. The main hazard associated with this line is potential damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Storm chances will likely continue into early next week as a slow moving low pressure system over the central United States approaches our area. Localized heavy rainfall and a few strong to severe storms will be possible during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Wednesday. CG/BJS
In the hours before
Local storm report, Jun 5, 6:06 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 1 NNW CHINA 38.83N 85.34W
06/05/2019 JEFFERSON IN 911 CALL CENTER
REPORT OF TREES DOWN ALONG STATE ROAD 62
NEAR CHINA MANVILLE RD.
&&
JMLSpecial weather statement, Jun 5, 6:18 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
618 PM EDT Wed Jun 5 2019
INZ079-KYZ032-052230-
Jefferson-Trimble-
618 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON AND
NORTHERN TRIMBLE COUNTIES...
At 618 PM EDT, a strong thunderstorm was located near Madison, moving
southeast at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Madison, Brooksburg and Manville.
LAT...LON 3886 8520 3869 8520 3870 8522 3873 8524
3874 8527 3874 8533 3870 8531 3873 8537
3880 8536 3889 8527
TIME...MOT...LOC 2218Z 300DEG 23KT 3876 8532
JDGLocal storm report, Jun 5, 6:27 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 E MADISON 38.76N 85.33W
06/05/2019 E0.88 INCH JEFFERSON IN PUBLIC
&&
JMLLocal storm report, Jun 5, 6:29 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 1 S BELLEVIEW 38.83N 85.37W
06/05/2019 JEFFERSON IN 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN AT SR
250 AND GRAHAM RD.
&&
JMLLocal storm report, Jun 5, 6:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 ESE CAMPBELLSBURG 38.65N 86.25W
06/05/2019 WASHINGTON IN 911 CALL CENTER
DEBRIS IN THE ROADWAY (BARN SIDING) ON SR 60
IN CAMPBELLSBURG, IN.
&&
JMLLocal storm report, Jun 5, 6:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG CLAYSVILLE 38.62N 86.28W
06/05/2019 WASHINGTON IN 911 CALL CENTER
TREE DOWN IN CLAYSVILLE, IN ALONG W LOST
RIVER RD.
&&
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:15 PM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Jun 5, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| Jun 5, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 35 min |
| Jun 5, 7:24 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 36 min |
| Jun 5, 7:30 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 45 min |
| Jun 5, 7:41 PM EDT | Special Weather Statement | LMK | Henry | 34 min |
| Jun 5, 7:50 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 25 min |
| Jun 5, 5:09 PM EDT | Special Weather Statement | LMK | Orange | 36 min |
| Jun 5, 5:16 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 44 min |
| Jun 5, 5:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
| Jun 5, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Orange, Washington | 46 min |
| Jun 5, 6:18 PM EDT | Special Weather Statement | LMK | Jefferson | 12 min |
| Jun 5, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Orange, Washington | 48 min |
| Jun 5, 6:43 PM EDT | Areal Flood Advisory | LMK | Orange, Washington | 3 hr |
| Jun 5, 7:44 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.